MAUDE Adverse Event Report: AVANOS MEDICAL INC. NITINOL RF PROBE, STRAIGHT-100; STANDARD RF PROBES AND CANNULAS

AVANOS MEDICAL INC. NITINOL RF PROBE, STRAIGHT-100; STANDARD RF PROBES AND CANNULAS
Model Number PMP-100-N
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994); Post Operative Wound Infection (2446); Swelling/ Edema (4577)
Date of Event 09/14/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the patient experienced an infected wound requiring a skin graft, the plastic surgeon had to perform a skin graft.Patient status listed as recovering.The patient underwent a genicular nerve rf [radio frequency] ablation.The inferior medial lesion (over the medial border of the upper tibia) showed erratic temperature and power readings.The lesion was stopped and restarted several times with the same outcome.The procedure was then abandoned.There was some increased swelling noted at the time of the lesion.The patient had an unusual amount of post procedure pain.The patient was contacted via telephone and only complained of pain.The wound started to breakdown at the procedure site after a week and developed a large cavity by the second week.The procedure site had become infected.The patient was referred to a plastic surgeon for further management of the wound.The generator activation only lasted a maximum of 30 seconds before giving an error message, the procedure was performed using a 100mm nimbus needle.Additional information received 04-nov-2022 stating the physician was using the nimbus needle instead of the avanos rf cannula (larger lesion preference).The patient did not suffer from any other significant medical problems.
 
Additional Manufacturer Narrative
The device history record for the reported lot number, m19059k503, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.The sample is reported to be available but has not yet been received by the manufacturer.All information reasonably known as of 14-nov-2022 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.The device was not returned.
 
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.All information reasonably known as of 21-dec-2022 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The probe was received without the product package or label.The device was evaluated.The device passed the functional evaluation testing.A root cause was not identified.All information reasonably known as of 18-jan-2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
NITINOL RF PROBE, STRAIGHT-100
Common Device Name
STANDARD RF PROBES AND CANNULAS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT S DE RL DE CV
carretera internacional
salida norte no. 1053
magdalena, cp
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key15793014
Report Number8030647-2022-00214
Device Sequence Number14218717
Product Code GXI
UDI-Device Identifier00193493303939
UDI-Public00193493303939
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K002389
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPMP-100-N
Device Catalogue NumberN/A
Device Lot NumberM19059K503
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2022
Supplement Date Received by Manufacturer11/28/2022
12/21/2022
Initial Report FDA Received Date11/14/2022
Supplement Report FDA Received Date12/22/2022
01/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age35 YR
Patient SexMale